Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 225, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2004, 3:21 AM CDT for Osage County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 3:21 AM CDT (08:21 UTC)
- Expired
- May 25, 2004, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2514 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250821 SVRTUL OKC113-250915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 321 AM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 415 AM CDT * AT 321 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SHIDLER...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWHUSKA... SHIDLER...BURBANK...OKESA...PEARSONIA...BIGHEART...FORAKER...HULAH AND GRAINOLA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3699 9677 3660 9689 3658 9600 3700 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 AM CDT, 21 minutes earlier.
Area forecast discussion, May 25, 3:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 300 AM CDT TUE MAY 25 2004 IN THE SHORT TERM...LOW LEVEL JET MAKING ITS PRESENCE FELT AT SURFACE IN THE FORM OF VERY STRONG WINDS IN THE WAKE OF DISSIPATING CONVECTION OVER NORTHWESTERN COUNTIES. VERY STRONG CONVECTION KEEPS FIRING ALONG BOUNDARIES JUST TO OUR NORTH AND WEST AND LIKELY WILL KEEP FIRING FROM INTERACTION OF BOUNDARIES AND LOW LEVEL JET. THERE MAY BE A PAUSE LATER THIS MORNING AND EARLY AFTERNOON BUT EXPECT CONVECTION TO RE-FIRE DURING THE AFTERNOON AND EVENING HOURS. COULD BE SOME TRAINING OF THUNDERSTORMS AS BOUNDARIES BECOME MORE STATIONARY LATER TODAY AND TONIGHT. SOME POTENTIAL FOR A HEAVY RAIN EVENT OVER NORTHERN MOST COUNTIES TONIGHT. HAVE UPPED POPS ESPECIALLY OVER NORTHERN PORTIONS AND LOWERED TEMPS SOME. IN THE LONGER TERM....THE SAGGING COLD FRONT COULD BE WITH US FOR A FEW DAYS UNTIL SOME RIDGING TAKES PLACE TOWARDS THE END OF THE WEEK. WITH THIS IN MIND...HAVE KEPT CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR MOST OF THE FORECAST AREA WITH A NORTH TO SOUTH GRADIENT. PRELIM NUMBERS: TUL 82 63 83 65 / 50 50 50 30 FSM 81 69 85 65 / 40 40 40 20 MLC 82 69 86 67 / 20 40 30 20 BVO 79 62 81 63 / 50 60 60 30 FYV 79 62 80 62 / 50 50 40 40 BYV 78 62 80 63 / 50 60 50 50 MKO 82 67 86 65 / 40 40 40 20 MIO 80 63 81 63 / 50 60 60 50 F10 81 68 86 66 / 30 40 40 20 HHW 86 70 86 65 / 20 30 30 20 FORECAST ID= 15 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 24, 6:25 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 625 PM CDT MON MAY 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 625 PM CDT MON MAY 24 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT OVER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THUNDERSTORMS FIRED ALONG THE DRYLINE IN WESTERN OKLAHOMA LATE THIS AFTERNOON...AND CONTINUE TO PUSH EAST INTO PARTS OF CENTRAL OKLAHOMA. A STRONG CAP REMAINS OVER MUCH OF THE REGION...ALTHOUGH THE CAP IS WEAKEST TO THE NORTHWEST OF TULSA. A FEW OF THE CENTRAL OKLAHOMA THUNDERSTORMS COULD MOVE INTO THESE AREAS BY EARLY TO MID EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE FRONT ACROSS KANSAS AND MISSOURI OVERNIGHT. A FEW OF THESE STORMS COULD BUILD INTO NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS LATER TONIGHT AS A STRONG LOW-LEVEL JET DEVELOPS. SUFFICIENT ELEVATED INSTABILITY WILL EXIST FOR A FEW STORMS TO PRODUCE LARGE HAIL AND STRONG WINDS NEAR THE KANSAS AND MISSOURI BORDERS. SLOW MOVEMENT COULD MEAN VERY HEAVY RAIN FOR A FEW AREAS. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. ACTIVATION MAY BE REQUIRED THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY. A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN OKLAHOMA TUESDAY AFTERNOON. INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ANY STORMS THAT DEVELOP ALONG THE FRONT TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. CHANCES OF THUNDERSTORMS CONTINUE ON WEDNESDAY...AND AGAIN FRIDAY THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 24, 11:51 PM CDT, 3 hours 30 minutes before
OKZ064-250545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT MON MAY 24 2004
OKZ064-250545-
CREEK OK-
1151 PM CDT MON MAY 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1151 PM CDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS OVERPARTS
OF SOUTHERN CREEK COUNTY...MOVING EAST AT 30 MPH. WHILE THUNDER IS
NOT EXPECTED WITH THIS ACTIVITY...GUSTY SOUTHERLY WINDS UP TO 50 MPH
WILL BE POSSIBLE.
THUNDERSTORMS MAY EVENTUALLY DEVELOP OVER PARTS OF CREEK COUNTY THE
REMAINDER OF THE NIGHT.Special weather statement, May 25, 3:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 AM CDT TUE MAY 25 2004
OKZ054-250900-
OSAGE OK-
307 AM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 307 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF GRAINOLA TO 15 MILES SOUTHWEST
OF APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...
FORAKER...HULAH AND GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.